Tumori 2007; 97(2): 204 - 206
Article Type: CASE REPORT
Maria Ornella Nicoletto, Martin Donach, Lucia Borgato, Cristina Falci, Lucia Zanin, Giovanni De Masi
Ovarian cancer is typically a disease of elderly women, usually occurring after menopause with a peak incidence in the eighth decade of life. Elderly patients are more likely to suffer the adverse effects of chemotherapy, which may influence successive lines of treatment. We describe the case of an elderly woman with platinum-sensitive ovarian cancer treated with several lines of chemotherapy who developed acute cardiogenic pulmonary edema with her first line of therapy, which included paclitaxel, and her fourth line containing gemcitabine. However, a complete regimen of pegylated liposomal doxorubicin in association with oxaliplatin was well tolerated. Other authors have reported absence of cardiotoxicity with liposomal doxorubicin in their study populations, but no mention was made of patients with a known prior susceptibility to transient heart failure when treated with other chemotherapeutic agents. Our case provides evidence that even in these more difficult-to-treat cases, where cumulative cardiotoxicity may be relatively unpredictable, liposomal doxorubicin does not affect cardiac function.
- • Accepted on 27/09/2006
- • Available online on 01/03/2007
go back | print